drupal statistics module

Jump to content


hair loss radio

Photo

The Rise Of Propecia Lawsuits


  • Please log in to reply
8 replies to this topic

#1 joe101

joe101

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts

Posted 11 May 2013 - 01:01 AM

been hearing about these increasingly. Men who claim they have permanent side effects (mostly permanent impotence) are now drawing up lawsuits here and in the USA. And many lawyers are only too keen to jump on the bandwagon.

Is this an overreaction, or have the dangers of Finasteride been understated?

and do these men really have permanent sides, or only think they do? After all, libido/erectile issues are as much psychological as physical.

It has got me a little worried though, as I've been on Fin for 5 years now - I hope I'm not doing myself permanent damage :unsure:

Finasteride 1mg

Revita and Nizoral Shampoos

 


#2 TOMMYTWO

TOMMYTWO

    Advanced Member

  • Members
  • PipPipPip
  • 322 posts

Posted 24 July 2013 - 11:24 AM

Ive been using for 16 years with no issues and no effect on my libido...fingers crossed these lawsuits are just isolated cases and not necessarily widespread

 

Tom


2643 grafts with Dr Feller 07/03/2006
Strip with tricho closure.
Proscar 1/2 pill 3 x week
Nanothik shampoo 3 x week
Hair greed! it happens to the best of us!

#3 Pondle

Pondle

    Advanced Member

  • Members
  • PipPipPip
  • 491 posts

Posted 05 January 2014 - 12:07 AM

I dropped finasteride a few years ago after I started to experience some nasty side effects, which was a shame and a surprise as I'd used the drug successfully with no concerns for five years. However, the sides did abate within a year or so of stopping, so I hope that will give you some reassurance.

#4 joe101

joe101

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts

Posted 09 January 2014 - 11:15 PM

that's a real shame Pondle - you're sure the side effects were from the Fin? What did your doctor say?

 

 

how has your hair held up since stopping?


Finasteride 1mg

Revita and Nizoral Shampoos

 


#5 Pondle

Pondle

    Advanced Member

  • Members
  • PipPipPip
  • 491 posts

Posted 11 January 2014 - 11:56 PM

Yes Joe, I saw a consultant urologist who was convinced that my low ejaculate volume and sperm motility were down to the extended use of finasteride. The former is an acknowledged problem with fin for some users.

The hair is ok three- plus years down the line, obviously some minor loss but minoxidil is helping a bit. I'm no longer religious about my regimen though.

#6 joe101

joe101

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts

Posted 12 January 2014 - 05:20 PM

I've been on Fin for 6 years. I have low ejaculate volume/watery semen too - I've just considered it as the price to pay for keeping my hair. I have no idea about my sperm quality/motility, so that's a little worrying.

 

I don't think I've experienced libido issues or erectile dysfunction, but it's hard to tell because psychology plays a large part in libido and ED. Also I have other mental health problems/depression which can impact libido. Some claim that Finasteride will make you totally impotent but fortunately that hasn't happened to me.


Finasteride 1mg

Revita and Nizoral Shampoos

 


#7 Pondle

Pondle

    Advanced Member

  • Members
  • PipPipPip
  • 491 posts

Posted 14 January 2014 - 11:58 PM

If you're planning a family anytime soon the watery semen issue may be worrisome. I remember a study - can't find the ref at the moment - indicating that semen characteristics only return to baseline after about two years of discontinuing fin. (I'll have to try to dig out the original text to be sure). If you're young free and single though, perhaps it's not such a worry.

#8 joe101

joe101

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts

Posted 16 January 2014 - 03:20 PM

Thanks Pondle. I'm not planning a family any time so for now I think I'll stick with Fin

 

can I ask  - in your opinion, do you think it's possible that taking Finasteride can cause lethargy/fatigue/low energy?


Finasteride 1mg

Revita and Nizoral Shampoos

 


#9 Pondle

Pondle

    Advanced Member

  • Members
  • PipPipPip
  • 491 posts

Posted 19 January 2014 - 12:41 AM

Lethargy and fatigue aren't listed as possible side effects in the prescribing information but I'm no expert in pharmacology. If you visit certain forums you'll find men blaming finasteride for causing them all kinds of woes but as you'll know, I'm pretty sceptical about some of the more outlandish claims, even following my own personal experience of side effects.

 

Ultimately in my view if you take finasteride and then suffer from problem X, and it's listed as a possible undesirable effect, then you can fairly attribute it to the drug. If problem X isn't listed as a possible undesirable effect, you might consider other potential causes - lifestyle, diet, age, stress, illness, whatever - before blaming finasteride. Of course, discussing any concerns with a doctor is always a good strategy.

 

Just my personal opinion.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users